I am 18 and have had eczema for most of my life, as i have become older the eczema flare ups have become less severe but in the last 4-5 years my skin has become really dry.
I have been using Oilatum cream for quite a while now, using it twice a day in the areas needed, also using hydrocortisone occasionally for the more severe bits of eczema. Although i can sometimes keep the dry skin at bay, it often become dry irritated and red and really bugs me. My skin also becomes really bad after drinking a fair amount of alcohol (i know i shouldn't) but will often take a while to recover properly.
I also feel that my dry skin is getting worse as i'm getting older, is it possible my skin is become tolerant to the Oilatum as i do seem to pile it on every day? It seems i'm at the point where if i miss putting the cream one night/morning my skin will be extremely dry. I also drink quite a bit of water to try and keep myself hydrated.
Dry skin is common in eczema. The mainstay of management is liberal use of moisturizers after washing with luke warm water. Soap should be used minimally. Moisturizers should be reapplied liberally during the day.You can also use a topical cortisone (steroid) cream or ointment like dermacort(hydrocortisone) after consulting your dermatologist. Adding a humidifier to the central heating system of your home or using a humidifier also helps.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.